Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 271, NWS Tulsa, OK

May 7, 20084 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2008, 6:14 PM CDT for 4 counties in Oklahoma. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2008, 6:14 PM CDT (23:14 UTC)
Expired
May 7, 2008, 7:00 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK

The radar

The Norman radar (KTLX), 93 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 6:20 PM CDTTSTM WND GST 60Okemah, OK
May 7, 6:55 PM CDTTSTM WND GST 754 E Beggs, OKLOCATION NEAR HIGHWAY 75 AND HIGHWAY 16
May 7, 7:01 PM CDTTSTM WND DMGMounds, OKBROKEN LARGE TREE LIMBS. VERY WINDY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 5:28 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1715 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 072314
SVRTSA
OKC037-091-107-111-080000-
/O.NEW.KTSA.SV.W.0271.080507T2314Z-080508T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT WED MAY 7 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 700 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM WELTY TO 7 MILES SOUTHEAST OF BEARDEN...MOVING
  NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WELTY...
  OKEMAH...WELEETKA...CLEARVIEW...OKFUSKEE...PHAROAH...SLICK...
  WILSON...HENRYETTA...BEGGS...DEWAR...SCHULTER...PRESTON...
  OKMULGEE...MOUNDS...HOFFMAN...GRAYSON AND MORRIS.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 214 AND 248.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3590 9607 3552 9567 3527 9612 3528 9642
      3538 9646 3544 9645 3545 9647 3543 9648
      3565 9657
TIME...MOT...LOC 2314Z 235DEG 44KT 3560 9641 3528 9629

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:52 PM CDT, 22 minutes earlier.

Area forecast discussion, May 7, 5:52 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT WED MAY 7 2008

.MESOSCALE UPDATE...
THE ISOLATED SUPERCELL IN NORTHEAST TEXAS IS TRACKING
TOWARD CHOCTAW COUNTY AND IF IT STAYS ON ITS CURRENT MOTION
WILL CROSS THE RED RIVER AROUND 730 PM.

CAPE VALUES OF 1500 TO 2000 J/KG ARE IN PLACE AHEAD OF THE
CELL IN SOUTHEAST OKLAHOMA.  A SUBSTANTIAL AMOUNT OF THE CAPE...
100 TO 200 J/KG OF CAPE IS LOADED INTO THE LOW-LEVELS...BELOW
700 MB.  THE CELL APPEARS TO BE IN RATHER MODEST STORM-RELATIVE
HELCITY NOW...BUT VALUES AS HIGH AS 300 M2/S2 ARE OUT AHEAD OF
THE STORM IN OKLAHOMA.  SO THE INDICATIONS ARE THAT IF THE
CELL MAKES IT TO THE RED RIVER IN AN ORGANIZED FASHION IT
WILL HAVE AN OPPORTUNITY TO INCREASE.  THE HODOGRAPH NEAR
THIS STORM SHOWS SOME WEAKNESS IN THE STORM-RELATIVE MID-LEVEL
WINDS...BUT THAT COULD BE CHANGED BY JUST A SMALL RIGHT TURN.

INTERESTS AHEAD OF THIS CELL SHOULD MONITOR ITS PROGRESS
CLOSELY AS IT DOES HAVE SOME TORNADO POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ062-OKZ063.

AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, May 7, 5:13 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED MAY 7 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 PM CDT WED MAY 7 2008

...SEVERE STORMS THIS AFTERNOON AND EVENING...ALONG WITH
   POTENTIAL FOR TORNADOES AND FLASH FLOODING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
 	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH OF A LINE FROM MCALESTER TO FORT SMITH.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALL OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTH OF HIGHWAY 412.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...AREAS NEAR THE KANSAS BORDER.

DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTH CENTRAL
OKLAHOMA AND NORTH CENTRAL TEXAS NEAR THE DRY LINE LOCATED NEAR
INTERSTATE 35 IN TEXAS. AS THESE STORMS MOVE EAST THEY WILL
ENCOUNTER INCREASINGLY FAVORABLE WIND SHEAR TO PRODUCE ROTATING
SUPERCELLS AND THE POTENTIAL FOR TORNADOES...ALONG WITH VERY LARGE
HAIL AND DAMAGING WINDS. ANY STORMS THAT MOVE TO THE RIGHT OF THE
MEAN WIND FLOW STAND THE BEST CHANCE OF PRODUCING A TORNADO. THESE
STORMS WILL EXPAND INTO A LINE WITH EMBEDDED SUPERCELLS AS THEY
MOVE EAST INTO FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

ELSEWHERE...THUNDERSTORMS WILL CONTINUE NEAR THE UPPER LOW WHICH
IS EXPECTED TO MOVE FROM SOUTHWEST OKLAHOMA THROUGH EASTERN
OKLAHOMA LATER THIS EVENING. SOME OF THESE STORMS WILL BE IN THE
FORM OF LOW-TOPPED SUPERCELLS NEAR THE CORE OF THE UPPER LOW...AND WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND POSE A SLIM TORNADO THREAT.

IN ADDITION...HEAVY RAIN FROM THIS MORNINGS THUNDERSTORMS...AND
MORE HEAVY RAIN...PRIMARILY NORTH OF THE UPPER LOW TRACK WILL
PRESENT A THREAT OF FLOODING RAIN...PARTICULARLY NORTH OF STATE
HIGHWAY 412.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED OVER MUCH OF THE AREA...
PARTICULARLY SOUTH OF INTERSTATE 40 DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT ASSOCIATED WITH TODAYS LOW PRESSURE SYSTEM
WILL REMAIN IN OUR AREA THE NEXT FEW DAYS KEEPING THUNDERSTORMS
IN THE FORECAST.  THE BEST CHANCE FOR SEVERE WEATHER WILL BE
WITH AN UPPER LEVEL SYSTEM LATE SATURDAY OR SATURDAY NIGHT...IF
SUFFICIENT MOISTURE CAN RETURN AHEAD OF THE SYSTEM. ANOTHER FRONT
WILL MOVE THROUGH THE AREA TUESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 7, 4:08 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT WED MAY 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     HAIL             1 E MASON               35.57N 96.33W
05/07/2008  E0.88 INCH       OKFUSKEE           OK   PUBLIC

            BRIEF PENNY TO NICKEL HAIL

&&

SAA
Special weather statement, May 7, 4:29 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT WED MAY 7 2008

OKZ064-065-072230-
CREEK OK-OKFUSKEE OK-
429 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CREEK

IN EAST CENTRAL OKLAHOMA
     WESTERN OKFUSKEE

AT 429 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES SOUTHWEST OF MILFAY TO 13 MILES
SOUTHWEST OF PADEN TO 28 MILES SOUTHWEST OF PADEN...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OKEMAH...BEARDEN...PADEN...MASON...WELTY...BRISTOW...MILFAY...
DEPEW...SHAMROCK...DRUMRIGHT...OILTON...AND MANNFORD.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 183 AND 203.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 214 AND 223.

LAT...LON 3618 9630 3528 9627 3528 9642 3530 9645
      3545 9646 3541 9653 3538 9654 3540 9664
      3545 9663 3617 9664
TIME...MOT...LOC 2129Z 216DEG 21KT 3566 9672 3541 9676
          3519 9685
Special weather statement, May 7, 5:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 PM CDT WED MAY 7 2008

OKZ054-059-060-064-072330-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
531 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...NORTHERN CREEK...TULSA AND EASTERN PAWNEE

AT 531 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF KELLYVILLE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...GRAY...OSAGE...SAND
SPRINGS...TERLTON...WESTPORT...DRUMRIGHT...SILVER CITY...MANNFORD...
KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3638 9643 3621 9601 3581 9621 3598 9660
TIME...MOT...LOC 2231Z 211DEG 30KT 3599 9635
Special weather statement, May 7, 5:48 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT WED MAY 7 2008

OKZ065-072315-
OKFUSKEE OK-
548 PM CDT WED MAY 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 548 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF PADEN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CASTLE...PADEN...
BOLEY...MASON...OKFUSKEE AND WELTY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3559 9619 3543 9643 3545 9646 3542 9649
      3542 9652 3538 9654 3539 9662 3564 9661
      3565 9619
TIME...MOT...LOC 2248Z 225DEG 39KT 3541 9664

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:02 AM CDTRiver Flood WarningTSAOttawa5 days
May 7, 3:22 AM CDTFlash Flood WatchTSACraig, Delaware, Mayes, Nowata, Ottawa, Washington24 hr
May 7, 6:15 AM CDTSpecial Weather StatementTSARogers45 min
May 7, 6:42 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers63 min
May 7, 6:50 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee25 min
May 7, 7:07 AM CDTSevere Thunderstorm WarningTSADelaware, Mayes53 min
May 7, 7:12 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee48 min
May 7, 7:49 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner56 min
May 7, 8:18 AM CDTAreal Flood AdvisoryTSACreek, Mayes, Muskogee, Okmulgee, Osage, Pawnee and 3 more33 days
May 7, 8:55 AM CDTSpecial Weather StatementTSADelaware65 min
May 7, 9:00 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes45 min
May 7, 9:17 AM CDTSpecial Weather StatementTSAMuskogee43 min
May 7, 9:30 AM CDTRiver Flood WarningTSAOttawa58 hr
May 7, 9:44 AM CDTSpecial Weather StatementTSACherokee31 min
May 7, 10:24 AM CDTSpecial Weather StatementTSACreek36 min
May 7, 11:18 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee42 min
May 7, 11:19 AM CDTAreal Flood AdvisoryTSACherokee, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more33 days
May 7, 12:22 PM CDTAreal Flood AdvisoryTSACherokee, Craig, Creek, Delaware, Mayes, Muskogee and 7 more37 days
May 7, 12:48 PM CDTAreal Flood AdvisoryTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Osage and 3 more37 days
May 7, 1:14 PM CDTAreal Flood AdvisoryTSACherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 3 more37 days
May 7, 2:05 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Ottawa, Rogers6 hr
May 7, 2:42 PM CDTRiver Flood WarningTSANowata18 hr
May 7, 4:29 PM CDTSpecial Weather StatementTSACreek, Okfuskee61 min
May 7, 5:31 PM CDTSpecial Weather StatementTSACreek59 min
May 7, 5:48 PM CDTSpecial Weather StatementTSAOkfuskee27 min
May 7, 6:17 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Pittsburg, Pushmataha43 min
May 7, 6:23 PM CDTSevere Thunderstorm WarningTSACreek67 min
May 7, 6:41 PM CDTTornado WarningTSACreek, Okmulgee64 min
May 7, 6:42 PM CDTFlash Flood WarningTSACreek, Okfuskee5 hr
May 7, 6:54 PM CDTFlash Flood WarningTSAOsage, Pawnee6 hr
May 7, 6:56 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 5 more64 min
May 7, 6:57 PM CDTSevere Thunderstorm WarningTSACreek, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.